# SDR 2011FA0000023

- Difficulty date: October 15, 2010
- Submitted: January 13, 2011
- Operation: General aviation
- Aircraft: N8788Y
- Make and model: Piper PA-30
- Aircraft serial: 1946
- Aircraft time: 4,098 hours
- Engine: Lyc IO320B1A
- Engine time: 809 hours
- System (JASC): 7314 · Engine Fuel Pump
- Part: Washer
- Condition: Broken
- Location: Fuel Edp
- Part time: 809 hours
- Component: Pump
- Component part number: LW15473
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE OIL CHANGE, UPON INSP OF THE "FINGER" SCREEN IN THE CRANKCASE OIL SUMP APPROX HALF OF WHAT APPEARED TO BE AN AN-960 WASHER WAS FOUND. NO PART LIKE THIS IS INTERNAL TO THIS MODEL OF ENGINE, BASED ON THE MFG IPC. FURTHER INVESTIGATION REVEALED THAT THIS PART CAME FROM THE ENGINE DRIVEN FUEL PUMP (PN LW-15473).  WHEN THE PUMP WAS REMOVED, THE OTHER HALF OF THIS WASHER WAS FOUND. THE WASHER IS CONNECTED TO THE TOP PART OF THE SHAFT THAT IS ACTIVATED BY THE PUMP ARM AND ACTUATES THE FUEL PUMP DIAPHRAGM.  LOSS OF THIS WASHER GREATLY REDUCED THE PUMPING ACTION AND SUBSEQUENTLY THE FUEL VOLUME.  NO PROBLEMS WERE REPORTED IN ALL PHASES OF PREVIOUS FLIGHTS ALTHOUGH TYPICALLY AN AIRFRAME BOOST PUMP IS ON DURING TAKEOFF AND LANDING.
